Hyderabad: Parents complained that their children, who were feeling sick after taking the pentavalent vaccine at the Nampally Urban Medical Centre, fell unconscious when they were administered the tablet given to them at the centre.
The tablet was given to the parents as a matter of routine, to be administered to their babies in order to prevent fever. Instead of paracetamol, they were given Tramadol.
According to the parents, the staff recommended that they dissolve a quarter of the pill in water and give it to their babies in case they were developing a fever.
So when their children seemed to be getting feverish, they administered the tablet as prescribed. However, after taking the tablet, their children started vomiting and their condition started deteriorating.
Mr Vaqar of Ganga Bowli said that his three-month-old nephew and two-month-old niece had to be admitted to Niloufer Hospital after developing the symptoms.
“We were unaware that it was because of the drug until we received a call from the hospital and the caller cautioned us not to use the tablet,” Mr Vaqar said. He said that until then, they were under the impression that the babies were asleep.
After hearing from the hospital, though, they discovered that the babies were unconscious. The family had to rush them to Niloufer Hospital.
Abdul Wajid Khan of Mallepally said that his son seemed alright after taking the vaccination. However, they noticed around 3 pm that his body temperature was rising. That is when they administered the medication to his son, as was prescribed to them by doctors at the health centre.
“He began to vomit. We rushed him to Crescent Hospital in Humayunnagar, but the doctors there suggested that we should take him to Niloufer Hospital. He was then admitted to Niloufer Hospital. The doctors there have said that his condition is under control,” said Mr Khan. He demanded action against the staff....